The past couple of weeks have been the most challenging, physically, health wise, since I had my operation. At various times, I’ve dealt with neuropathy, joint pain, nausea, diarrhea, hot flashes, weakness, and/or fatigue. I have had to adjust my life to deal with these side effects by resting, taking additional prescriptions, having other people carry more of the load. I was so glad to have my dad visit during the past week, as he took up most of the driving duties – a huge relief, especially since my car has a manual transmission, and driving and shifting has become painful.
I’m trying to deal with each of these issues with grace and patience, but that doesn’t always happen. It is best for me if I try to just accept that this is how I’m feeling right now (and that’s true if I’m feeling good, bad, or anywhere in between), and to acknowledge that how I feel tomorrow, the next day, 20 minutes from now, may be totally different. And maybe it’ll be a day where I need to just lie on the sofa watching House Hunters International and bad movies. Or maybe it’s a day where I can hike a few miles. And either one is ok. Because it’s a day, right?
Because of all these side effects, though, I’ve decided to go back down to two pills a day. (I’d moved up to three last month between my trips to Colorado and Washington.) I had a scan last week, and the results continue to be good. The same day I met with a new GP, who was astonished by my blood glucose levels and suggested that I might be able to get off diabetes medicine. We decided, though, to just change meds to something that is less of a stress on the kidneys. So, all things told, I’m doing well, even if sometimes it is just hard and painful. And poopy.
Going with the idea that I need to take care of myself, today we finally got off the pot and bought a new (to us) car for me to drive. It’s got automatic transmission, heated leather seats, and is definitely the swankiest car I’ve owned. I don’t have to shift any more, and my ass will be warm and comfortable. I think I’ll live in it.